Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 29, 2016, 8:06 PM CDT for Kanabec County, Mille Lacs County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 8:06 PM CDT (01:06 UTC)
- Expired
- Aug 29, 2016, 8:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Twin Cities, MN
Counties Kanabec County, MN, Mille Lacs County, MN
The radar
The Minneapolis radar (KMPX), 120 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2493 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
187
WWUS83 KMPX 300106
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
806 PM CDT MON AUG 29 2016
MNZ043>045-050-052-300130-
BENTON-MILLE LACS-ISANTI-MORRISON-KANABEC-
806 PM CDT MON AUG 29 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
BENTON...MILLE LACS...ISANTI...MORRISON...KANABEC...
AT 804 PM CDT...A LINE OF THUNDERSTORMS PRODUCING TORRENTIAL
RAINFALL WAS LOCATED ALONG A LINE EXTENDING FROM AROUND MORA TO
MILACA... GRANITE LEDGE AND GILMAN...MOVING SOUTH AROUND 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MORA...MILACA...BRUNSWICK...FORESTON...OGILVIE...QUAMBA...BOCK...
KNIFE LAKE...DALBO...GRANITE LEDGE...PEASE AND GILMAN.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 183 AND 207.
3 TO 4 INCHES OF RAIN HAVE FALLEN IN THE PAST COUPLE HOURS OVER
CENTRAL MILLE LACS AND NORTHEASTERN BENTON COUNTIES. IF RAIN
CONTINUES TO PERSIST IN THESE AREAS...A FLASH FLOOD WARNING MAY BE
NECESSARY SOON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4611 9305 4598 9312 4598 9314 4595 9314
4586 9318 4566 9333 4562 9364 4574 9410
4581 9400 4603 9357 4614 9306
TIME...MOT...LOC 0104Z 024DEG 10KT 4576 9393 4575 9362 4601 9316
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 29, 6:51 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 29, 6:51 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 651 PM CDT MON AUG 29 2016 .SHORT TERM...(This evening through Tuesday) Issued at 305 PM CDT Mon Aug 29 2016 Surface analysis shows a cold front extending from northwestern MN across eastern SD early this afternoon, along with an outflow boundary over south central MN from earlier convection. Surface dewpoints locally in the warm sector ahead of the main front are in the upper 60s to lower 70s, with plenty of sunshine breaking out to aid destabilization. Mid level lapse rates around 7-7.5C will combine with the increasing MLCAPES to spark thunderstorm development in the vicinity of the front. The only limiting factor is shear, which is not impressive. Therefore the threat for severe weather remains limited but not out of the question. Given the slow storm motion heavy rainfall will be a concern as well, and will have to monitor the threat for a Non-supercell tornado or two over south central MN in the vicinity of the outflow boundary. In the wake of the convection late tonight winds are fairly weak and we may see enough clearing to result in fog development with the moist ground conditions. Tuesday should bring continual clearing, with mostly sunny skies by mid to late afternoon. Highs will still be a bit above normal, and range in the upper 70s to around 80. .LONG TERM...(Tuesday night through Monday) Issued at 305 PM CDT Mon Aug 29 2016 The longer term concern remains the dry trend through the rest of the work week...and timing of next trough and surface front into next weekend. Cool and dry high pressure will move across the region during the week. The coolest day appears to be Thursday...with slow moderation thereafter as upper heights rise/ridging and southerly surface flow develops. The GFS and ECMWF have similar timing in passage of the front on Labor Day. The GFS ensemble mean is a little slower but the trough associated with this system appears to be quite strong. Forcing will be directed favorably along the front for at least the possibility of heavy rain. Filtered CWASP is pointing toward a severe weather threat as well...as several of those parameters are looking favorable for Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 650 PM CDT Mon Aug 29 2016 A cold front sagging south into central MN early this evening has scattered convection occurring along it. Winds will ease this evening which will weaken the convergence along the front - a main driver of this activity. Another main driver is the very unstable airmass which will stabilize after sunset. All model guidance shows a diminishing trend in activity by late this evening, so it's possible little will impact the TAF sites. Low clouds and fog will likely develop again overnight across WI, before drier air arrives Tuesday with the fropa. KMSP...Confidence is low of showers or storms impacting the metro. The cluster to the north should slide mainly east and weaken during the next several hours, with only isolated-sct convection further west into far western MN and SD. Reduced mention of precip to VCSH, but may be able to take it out altogether by the 03z update depending on trends. /OUTLOOK FOR KMSP/ WED...VFR. Wind NNE 5 kts. THU...VFR. Wind E 5 kts. FRI...VFR. Wind SSE 7-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...LS LONG TERM...DWE AVIATION...BORGHOFF
Hazardous weather outlook, Aug 29, 9:53 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 953 AM CDT MON AUG 29 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301500- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 953 AM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON FROM CENTRAL BACK INTO WEST CENTRAL MINNESOTA, WITH THIS ACTIVITY SLOWLY SAGGING SOUTHEAST THROUGH THE EVENING AND NIGHT. HEAVY DOWNPOURS, DAMAGING WIND GUSTS, AND ISOLATED INSTANCES OF LARGE HAIL WILL BE POSSIBLE FROM THE AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL RETURN SATURDAY AND PERSIST THROUGH THE UPCOMING LABOR DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Aug 29, 7:31 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 PM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HEAVY RAIN 2 NW FORESTON 45.75N 93.74W
08/29/2016 M1.23 INCH MILLE LACS MN CO-OP OBSERVER
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Aug 29, 7:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
749 PM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HEAVY RAIN MORA 45.88N 93.29W
08/29/2016 M1.10 INCH KANABEC MN TRAINED SPOTTER
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Aug 29, 7:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
752 PM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL MILACA 45.76N 93.65W
08/29/2016 M0.75 INCH MILLE LACS MN AMATEUR RADIO
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Aug 29, 7:54 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
754 PM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HEAVY RAIN MILACA 45.76N 93.65W
08/29/2016 M4.50 INCH MILLE LACS MN PUBLIC
REPORTED BY HAM RADIO OBSERVER IN MORA.
HEAVY RAIN REPORTED ON NORTH SIDE OF CITY.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Aug 29, 8:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
800 PM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HEAVY RAIN 2 NW FORESTON 45.75N 93.74W
08/29/2016 M2.11 INCH MILLE LACS MN TRAINED SPOTTER
.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Aug 29, 8:06 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
806 PM CDT MON AUG 29 2016
MNZ043>045-050-052-300130-
BENTON-MILLE LACS-ISANTI-MORRISON-KANABEC-
806 PM CDT MON AUG 29 2016
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
BENTON...MILLE LACS...ISANTI...MORRISON...KANABEC...
AT 804 PM CDT...A LINE OF THUNDERSTORMS PRODUCING TORRENTIAL
RAINFALL WAS LOCATED ALONG A LINE EXTENDING FROM AROUND MORA TO
MILACA... GRANITE LEDGE AND GILMAN...MOVING SOUTH AROUND 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MORA...MILACA...BRUNSWICK...FORESTON...OGILVIE...QUAMBA...BOCK...
KNIFE LAKE...DALBO...GRANITE LEDGE...PEASE AND GILMAN.
THIS INCLUDES U.S. HIGHWAY 169 BETWEEN MILE MARKERS 183 AND 207.
3 TO 4 INCHES OF RAIN HAVE FALLEN IN THE PAST COUPLE HOURS OVER
CENTRAL MILLE LACS AND NORTHEASTERN BENTON COUNTIES. IF RAIN
CONTINUES TO PERSIST IN THESE AREAS...A FLASH FLOOD WARNING MAY BE
NECESSARY SOON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4611 9305 4598 9312 4598 9314 4595 9314
4586 9318 4566 9333 4562 9364 4574 9410
4581 9400 4603 9357 4614 9306
TIME...MOT...LOC 0104Z 024DEG 10KT 4576 9393 4575 9362 4601 9316
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:18 PM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 42 min |
| Aug 29, 8:12 PM CDT | Flash Flood Warning | MPX | Benton, Mille Lacs | 4 hr |
| Aug 29, 9:05 PM CDT | Special Weather Statement | MPX | Chisago | 55 min |
| Aug 29, 9:48 PM CDT | Special Weather Statement | MPX | Washington | 57 min |
| Aug 29, 10:38 PM CDT | Special Weather Statement | MPX | Sherburne, Wright | 82 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.